U.S. doctors online nowAsk doctors free
PR
A 27-year-old female asked:

i've had an iud since 2013. my last period was on sept 17, but as of oct 4 i've been bleeding non-stop. is this related to the iud? should i worry?

2 doctor answers3 doctors weighed in
Dr. Charles Whiting
Obstetrics and Gynecology 27 years experience
See your doctor: It would be helpful to know what kind of IUD you have. An IUD can cause prolonged bleeding. If it is persistent, you should see the doctor who placed the IUD.
Dr. Jacob Meyer
Obstetrics and Gynecology 14 years experience
Could be from IUD: It depends what kind of IUD you have. The copper IUD, or Paraguard, is associated with heavier periods in some women. The Mirena (levonorgestrel) IUD, hormone IUD (5 year IUD) sometimes causes irregular bleeding as well but usually you have lighter periods especially if you have had it since 2013. Either way, check with your primary care provider or OB/GYN to discuss if not getting better. Buena suerte.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Oct 18, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.